Morning Sickness is not just for pregnat women!
Oct 6, 2004
Dear Dr. Henry, When I found out that I have AIDS (CD4 count 18 and viral load 250,000) this past April, I had several symptoms that lead me to my doctor: nausea in the morning was one of many. I was started out immediately with Sustiva and Combivir. All other symptoms have disappeared but the nausea. It literally wakes me up out of a sound sleep every morning. My doctor has sent scoped both stomach and intestins, and sent me for an MRI...all without any results that would explain the nausea. Now I've been taken off the Combivir and am getting another mixture, but the nausea continues. It's not exactly the way I envision starting my day each day! Any ideas what could be causing it? Anything my doctor should be looking for? At the moment, my viral load is "undetectable" and my CD4 count has gone up to 78. Thanks for any advice you could give. Best regards, "Green around the gills!"
Response from Dr. Henry
Some patients seem cursed with continued annoying side effects such as nausea which can be vexing to work around. The AZT part of Combivir often contributes to that but apparently not in your case. I know when I took Sustiva with 2 other usually well tolerated meds after a needlestick I felt nauseated for the entire month. Switching off the Sustiva could be considered at some point. For nausea I have some patients who respond well to Reglan, or Marinol, or Compazine or other anti-emetics that I often utilize to help out the symptoms. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What If A Person With Hpv Uses The Restroom And Does Not Wash Their Hands Can You Get It?
- What Does It Means If Someone Have Recurrence Of Genital Warts?
- What Antibiotics Treat Bacterial Vaginosis?
- Time Lapse For Genital Herpes Infection
- What Is The Physical Appearance Of Syphilis?
- Syphilis And Rectal Bleeding
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.